Scared of lamictal!

So i have finally caved and gotten meds from my psych. We have decided to stay away from meds for the first coupleof months that i was seeinghim because i have extreme sensitivity to all meds and my benzo cold turkey a year ago. severe anxiety is taking over my life. I cant leave the house cant sleep cant work.. im pretty much laying on the couch all day every day. My fear is losing control and going into psychosis. Idk why i have that fear. My dr has prescribed effexor xr 37.5 mg atarax as needed and lamictal. And i havent taken anything because i am terrified of how i will react! I dont want to go into psychosis! I dont want to end up in the hospital! I am terrified! I get the worst side effects from meds. I need to do something tho because i am almost 31 and have been dealinh with this for 6 years and it has destroyed my life. Any advice???

Skip

Featured Content

Join our community

The community helps everyone affected by anxiety by providing support, information and guidance.

Follow

Featured by HealthUnlocked

6 Replies

oldestnewest
  • How times a day to get these feeling of anxiety? When you say you are afraid of how the meds will effect you, have you had a bad experience before to make you feel this way?

  • Ive had alot of bad reactions to medications. The last being doxycycline. I tried zoloft before and had bad flashes shaking tremors confusion etc. Topamax for migraines which sent me into a sleep paralysis episode with a severe panic attack i didnt even know where i was.scariest panic attack ever.

  • Sorry Shlbell86 but you've got things completely the wrong way round. Meds don't give you mental health problems (as you fear) they in fact give you welcome relief from mental health problems. The fact that you came off benzodiazepams cold turkey doesn't change that fact, it was very unwise to come off the benzos cold turkey and of course you suffered for that. You should have tapered your coming off over several months just as you should do with every anti anxiety medication. You shouldn't blame effexor and atarax because you mistakenly came off benzos cold turkey.

    So at the moment you're lying on the couch all day feeling dreadful and not taking meds because they will make you feel dreadful. Do you see how you've missed the point? It's the NOT taking the meds that make you feel dreadful not the taking of them.

    Neither meds nor anxiety can lead you to psychosis, anxiety is a neurosis which does not have the power to do that. I can quite understand you don't want to be on meds forever but they are invaluable for giving you a break from the suffering you describe during which time you can explore self help methodsvlike those based on Acceptance that will bring a lasting recovery. And of course when the time comes to come iff the Attorax and Effexor and Lamictal you come off them s-l-o-w-l-y, certainly not cold turkey. So I would say take the meds and enjoy the relief and treat yourself to a copy of 'Self help with your nerves' by Claire Weekes which will allow you to take control of your life once more.

  • I agree wholeheartedly with Jeff1943, you need to get back on a consist routine of meds. It seems you've declined since you've stopped taking them, that should tell you they are were helping you.

  • Is it possible to have someone with you around the clock over the next few days while you get used to the meds? Might make you feel more comfortable? Are you starting at a very low dose? I think beta blockers are good to help with physical symptoms too and benzos will help relax you during the adjustment period.

    You could plan lots activities to do so you keep distracted and physical activity is best as you will realease energy and adrenaline.

    Good luck hope it works out for you 😀

  • Well i just got out of the hospital for a week. They tried the effexor and lamictal combo and it was horrible. I did not sleep at all. Which in turn caused more anxiety for me. They also tried lexapro for a few days which turned me very angry and depression and way more panic and anxiety. It was awful. So now back to square one. My body and brain are highly sensitive to all medications. Even antibiotics. I dont know what to do anymore.

You may also like...